Alert archive / California / Freeze Warnings in 2016

Freeze Warning 2, NWS Los Angeles, CA

January 7, 2016

NWS Los Angeles, CA issued this freeze warning at Jan 7, 2016, 8:42 PM PST. It took effect at Jan 8, 2016, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 8:42 PM PST (04:42 UTC)
In effect from
Jan 8, 2016, 3:00 AM PST
Expired
Jan 8, 2016, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

162 
WWUS76 KLOX 080442
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 PM PST THU JAN 7 2016

...GUSTY WINDS LINGERING ACROSS THE AREA THROUGH FRIDAY MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA AS
A TROUGH OF LOW PRESSURE SLOWLY EXITS THE REGION.

CAZ059-080545-
/O.EXP.KLOX.WI.Y.0004.000000T0000Z-160108T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
842 PM PST THU JAN 7 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA. HOWEVER...LOCAL
GUSTS TO 40 MPH MAY OCCUR ACROSS THE WESTERN PORTION UNTIL LATE
TONIGHT.

$$

CAZ044-081245-
/O.NEW.KLOX.FZ.W.0002.160108T1100Z-160108T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
842 PM PST THU JAN 7 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING FOR THE VENTURA COUNTY INTERIOR VALLEYS. THIS
ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY AND IS MAINLY
FOR THE OJAI VALLEY.

* TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32
  DEGREES FOR TWO HOURS OR MORE EARLY FRIDAY MORNING.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE
CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS
AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND
PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN.

&&

$$

CAZ053-054-081245-
/O.EXB.KLOX.WI.Y.0004.160108T0500Z-160108T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
842 PM PST THU JAN 7 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST FRIDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. ISOLATED GUSTS TO
  55 MPH ARE POSSIBLE ON FAVORED PEAKS. THE STRONGEST WINDS WILL
  OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-081100-
/O.EXT.KLOX.WI.Y.0004.000000T0000Z-160108T1100Z/
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITY OF...AVALON
842 PM PST THU JAN 7 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
  CONTINUE THROUGH EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL
  OCCUR ACROSS THE HIGHER TERRAIN OF THE ISLANDS.

* IMPACTS...POWER OUTAGES MAY OCCUR AS GUSTY WINDS CAN DOWN TREE 
  LIMBS AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS CAN DOWN TREE LIMBS AND POWER LINES.

&&

$$

HALL
2 follow-up statements
542 
WWUS76 KLOX 081058
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
258 AM PST FRI JAN 8 2016

CAZ087-081200-
/O.CAN.KLOX.WI.Y.0004.000000T0000Z-160108T1100Z/
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITY OF...AVALON
258 AM PST FRI JAN 8 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.

$$

CAZ044-081700-
/O.CON.KLOX.FZ.W.0002.160108T1100Z-160108T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
258 AM PST FRI JAN 8 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32
  DEGREES FOR TWO HOURS OR MORE EARLY THIS MORNING.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE
CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS
AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND
PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN.

&&

$$

CAZ053-054-081800-
/O.CON.KLOX.WI.Y.0004.000000T0000Z-160108T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
258 AM PST FRI JAN 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID MORNING.
  ISOLATED GUSTS TO 55 MPH ARE POSSIBLE ON FAVORED PEAKS. THE
  STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
363 
WWUS76 KLOX 081642
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 AM PST FRI JAN 8 2016

CAZ044-081745-
/O.EXP.KLOX.FZ.W.0002.000000T0000Z-160108T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
842 AM PST FRI JAN 8 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES IN THE OJAI AND SURROUNDING VALLEYS HAVE INCREASED TO
ABOVE 35 DEGREES THIS MORNING AND SUB-FREEZING TEMPERATURES ARE NO
LONGER EXPECTED FOR TODAY. COLD BUT IMPROVED CONDITIONS ARE
EXPECTED TONIGHT INTO SATURDAY MORNING.

$$

CAZ053-054-081745-
/O.CAN.KLOX.WI.Y.0004.000000T0000Z-160108T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
842 AM PST FRI JAN 8 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

BREEZY NORTHERLY WINDS WILL CONTINUE IN THE MOUNTAINS FOR THE REST
OF THE DAY...BUT WILL REMAIN BELOW ADVISORY THRESHOLDS.

$$

KITTELL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Jan 7, 3:40 PM PST, 5 hours 2 minutes earlier.

Area forecast discussion, Jan 7, 3:40 PM PST, 5 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 PM PST THU JAN 7 2016

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

FRIDAY WILL BE DRY...BUT ANOTHER WEAKER FRONT WILL BRING LIGHT RAIN
TO THE AREA SATURDAY. COOLER THAN NORMAL WEATHER WILL PERSIST
INTO NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...DRIER NORTHWEST FLOW TAKING OVER TODAY
AS THE RIDGE STARTS TO NOSE IN FROM THE WEST. THERE'S STILL ENOUGH
MOISTURE AND INSTABILITY BELOW 700 MB TO GENERATE A FEW SHOWERS
BUT PRETTY LIGHT. WILL LEAVE THOSE IN THROUGH THE EVENING BEFORE
MOST OF THAT SHUTS DOWN OVERNIGHT INTO FRIDAY. THE ONLY EXCEPTION
THEN MAY BE THE SLIVER OF VENTURA COUNTY MTNS NEAR THE KERN
COUNTY LINE WHICH MAY SEE SOME UPSLOPE PRECIP THROUGH EARLY
FRIDAY. OTHERWISE MUCH DRIER CONDITIONS TAKING OVER THROUGH FRIDAY
EVENING BUT REMAINING SEVERAL DEGREES BELOW NORMAL. BREEZY
NORTHWEST WINDS IN THE MOUNTAINS, ANTELOPE VALLEY, AND BELOW THE
SANTA YNEZ RANGE IN SRN SBA COUNTY WILL CONTINUE OVERNIGHT. WINDS
MAY BE CLOSE TO ADVISORY LEVEL THROUGH THE I-5 CORRIDOR THIS
EVENING.

THE NEXT SYSTEM WILL MOVE ONSHORE LATE FRIDAY NIGHT AND EARLY
SATURDAY UP NORTH BUT WILL HAVE TO FIGHT THROUGH THE PRE- EXISTING
UPPER RIDGE TO DO SO. THIS WILL WEAKEN IT QUITE A BIT, AND THE
FACT THAT THE BULK OF THE UPPER LEVEL ENERGY STAYS WELL NORTH
ACROSS NORTHERN CALIFORNIA DOES NOT BODE WELL FOR ANY SIGNIFICANT
PRECIP DOWN HERE. STILL, MODELS DO SHOW ENOUGH LOW LEVEL SOUTHWEST
FLOW AND LIFT TO AT LEAST GENERATE SOME LIGHT PRECIP THROUGH THE
FORECAST AREA BY SATURDAY EVENING. ALSO THE NAM DOES SHOW SOME
SECONDARY ENERGY COMING IN LATER SATURDAY TO HELP KEEP IT
TOGETHER. DON'T HAVE A WHOLE LOT OF CONFIDENCE IN THIS ONE BUT
WOULD BE SURPRISED IF WE GOT MORE THAN A QUARTER TO HALF INCH OUT
OF IT. I LIKE THE GFS SOLUTION HERE WHICH IS A NOTCH BELOW THE
SLIGHTLY WETTER NAM. SNOW LEVELS WILL BE A GOOD 1500-2000' HIGHER
WITH THIS ONE AS THE COLDER AIR STAYS FURTHER NORTH WITH THE
PARENT LOW.

SUNDAY SHOULD BE DRY EXCEPT FOR PERHAPS SOME LINGERING EARLY
MORNING PRECIP ACROSS LA COUNTY. A LOW AMPLITUDE RIDGE WILL MOVE
OVER THE STATE AND GENERATE SUBSIDENCE AND CLEARING SKIES BUT ONLY
A VERY SLIGHT WARMUP FROM SATURDAY.

.LONG TERM (MON-THU)...THE RIDGE WILL WEAKEN AN ADDITIONAL SYSTEM
MOVING TOWARDS CALIFORNIA MONDAY AND KEEP MOST OF THE ENERGY NORTH
OF OUR AREA. IT MAY HAVE JUST ENOUGH LEFT IN THE TANK TO GENERATE
SOME LIGHT PRECIP ACROSS NRN AREAS. OTHERWISE JUST SOME CLOUDS AND
CONTINUED BELOW NORMAL TEMPERATURES.

COOL AND DRY TUESDAY THEN ANOTHER SYSTEM MOVING INTO NRN
CALIFORNIA WEDNESDAY. MODELS DIVERGE A BIT HERE WITH THE EC
ALLOWING JUST ENOUGH OF IT TO SUPPORT RAIN CHANCES IN THE SOUTH.
BUT THE GFS WEAKENS IT TOO MUCH AND GENERALLY IS DRY FOR OUR AREA.
EITHER WAY IT WOULD BE A WEAK SYSTEM AT BEST LATE WED INTO THU.

&&

.AVIATION...07/2340Z

ISOLATED SHOWERS THROUGH EVENING ACROSS THE DISTRICT WITH MOSTLY MVFR-VFR CIGS
FOR COASTAL/VALLEY AREAS...AND SCATTERED SHOWERS WITH IFR CIGS NEAR MOUNTAINS.
ATMOSPHERE GRADUALLY DRYING OUT OVERNIGHT INTO FRIDAY...BUT STILL POTENTIAL
IFR/LIFR CIGS AT KPRB BETWEEN 12Z-17Z. OTHERWISE ISOLATED MVFR CIGS ACROSS
DISTRICT OVERNIGHT INTO FRIDAY MORNING.

MARINE LAYER AT LAX AT 2340Z IS NONE.

KLAX...20 PERCENT CHANCE OF SHOWERS WITH MVFR/VFR CIGS THROUGH THIS EVENING. OTHERWISE
LOW LEVEL WINDS EXPECTED TO SHIFT FROM W TO N OVERNIGHT. 20 PERCENT CHANCE OF NORTH
WINDS EXCEEDING 10 KNOTS OVERNIGHT INTO FRIDAY MORNING.

KBUR...20 PERCENT CHANCE OF SHOWERS WITH MVFR/VFR CIGS THROUGH THIS EVENING. OTHERWISE
LOW LEVEL WINDS EXPECTED TO SHIFT TO N OVERNIGHT. 20 PERCENT CHANCE OF NORTH
WINDS EXCEEDING 10 KNOTS OVERNIGHT INTO FRIDAY MORNING.

&&

.MARINE...07/900 AM.

HAZARDOUS BAR CONDITIONS ARE LIKELY THROUGH THURSDAY NIGHT FOR ANY
WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO BAY...
VENTURA HARBOR...AND MARINA DEL REY. WEST AND NORTHWEST WINDS WILL
DIMINISH THIS EVENING AND THE AREA OF
STRONGEST WINDS WILL OCCUR SOUTH OF POINT CONCEPTION. SMALL CRAFT
ADVISORY CONDITIONS FOR WINDS WILL PERSIST FROM PIEDRAS BALNCAS TO
SAN MATEO POINT THROUGH THIS EVENING. A WEST SWELL 10 TO 20 FEET
LIKELY PEAKING TODAY WILL CREATE SCA FOR HAZARDOUS SEA CONDITIONS
THROUGH FRIDAY. ISOLATED THUNDERSTORMS MOVING SOUTHEAST
APPROXIMATELY 28 KT WILL END THIS EVENING.

&&

.BEACHES...07/900 AM

DAMAGING SURF 20 TO 25 FEET ON THE CENTRAL COAST AND 10 TO 15
FEET SOUTH OF POINT CONCEPTION IS LIKELY THROUGH THURSDAY NIGHT.
THE LARGEST SURF OCCASIONAL 18 FEET SOUTH OF POINT CONCEPTION
WILL OCCUR IN THE VICINITY OF VENTURA HARBOR ON THURSDAY.
THE SURF WILL DAMAGE PIERS AND ERRODE SHORELINES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 7, 1:10 PM PST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
110 PM PST THU JAN 7 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
110 PM PST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

IT WILL BE BREEZY ACROSS CATALINA ISLAND AND THE ANTELOPE VALLEY.
VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA
BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA
BEACHES FRIDAY. LIGHT RAIN AND MOUNTAIN SNOW WILL CREATE HAZARDOUS
DRIVING CONDITIONS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:44 PM PSTSmall Craft Advisory for Hazardous SeasLOX24 hr
Jan 8, 3:41 AM PSTHigh Surf AdvisoryLOXLos Angeles17 hr
Jan 8, 2:52 PM PSTFrost AdvisoryLOX18 hr

Nearby

Freeze Warnings in California, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.